For those who care for someone with Parkinson's disease
[Forum] [Home] [Help] [Search] [Register] [Login] [Books] [Commentary] [Contact] [Donate]
You are not logged in


Topic If only??? Go to previous topic Go to next topic Go to higher level

By Daisy123 On 2017.04.08 15:50
This made me laugh outright.

Since Christmas DH has been suffering a lot more hallucinations and delusions. So much so that he is convinced that there are refugees/monsters living in our house with us. He goes from room to room sometimes telling them to get out, sometimes just peering suspiciously into the room. If I have to go out I often find him waiting for me at the door or standing outside the house or waiting in the hall as he is afraid to go into the rooms. It is a worrying time for me as I fear he could become agitated by them at any time. He often tells me off for letting them stay.

But today, we had to attend a football match as is a usual Saturday occurance. When we eventually got home, he went around all the rooms, checked them out and eventually admitted that they had done a good job cleaning up the place!!

He obviously hadn't noticed I'd cleaned before we left! Oh how I wish there were magic cleaners in in our absence. Sometimes you just gotta laugh

By Elaine7 On 2017.04.08 18:21
I would like to have some of those magic cleaners too. Ha Ha. As you have stated before, our DH's disease seems to be very similar. My DH's Impulse Control Disorder got to a point that I had to discuss it with his MDS and Psychiatrist. Luckily they agreed on a treatment, but it is a balancing act. The Psychiatrist increased his Paxil, which helped his ICD, but has caused more hallucinations and anxiety. We ended up in the ER due to the anxiety. When we came home from the ER, my DH wanted me to move our Armoire Chest out of his bedroom because the hallucinations came out of there in the night. I told him that I couldn't move it by myself, and I walked out of the room. When I went back into the bedroom he had covered the Armoire Chest with quilts. I also noticed that there was water on the floor in the bathroom. When I asked him about that, he told me not to worry about it. The next day I needed to get something out of the Chest and found he had dumped water into the drawers and sprayed under arm deodorant all over the chest because the hallucinations don't like that. Luckily the deodorant didn't hurt the finish on the Chest. I had to wash all the clothes in the drawers, but the water didn't hurt the drawers. But there are hallucinations all over the house all day long now. The ER Dr. recommended that I give my DH Olanzapine every 12 hrs, and I have been doing that, but it effected his mobility so much that I was fearful that he couldn't transfer at all. Now I am trying to give it only once a day and give other anti anxiety meds during the day. But my DH still has so many hallucinations. He is taking Nuplazid also, for the hallucinations. So I am wondering, because I thought I saw on another thread that you needed to change your DH's meds too, if your DH's hallucinations got worse when you changed meds? The meds make this such a balancing act, and we are caught in the middle. The Drs. are trying as hard as they can to help us, but it's very complicated.

By lurkingforacure On 2017.04.08 18:36
That is hilarious, Daisy! I also wish we had a magic maid or two in our house:)

By LOHENGR1N On 2017.04.08 22:19
Elaine, Did you run the olanzipine past his MDS? I just looked it up on line and it stated that this drug interacts with levodopa causing the levodopa to be less effective. It also interacts with many other drugs and has several conditions that it isn't advised to be used. Most of the time We go to er's there isn't a neurologist there to see us so many times we get treated by Doctors that specialize in other medicines and problems and are not up on or familiar with treating P.D.

By Elaine7 On 2017.04.08 22:36
LOHENGRIN The MDS also recommended the Olanzapine, knowing that it may effect mobility. My DH takes so many meds for anxiety that they are running out of options. I really wish there was a better solution.

By LOHENGR1N On 2017.04.08 23:02
Thanks Elaine, just giving a heads up :)

By Elaine7 On 2017.04.09 10:34
Daisy123, I ordered groceries online but they don't deliver them to our location, even though it's only 2 mi away. So anyway, I need to go to pick them up and asked my DH if he wanted to watch the baseball game while I picked up the groceries. It should take 1/2 hr. He said that he is afraid to stay by himself because the hallucinations surround him. I am wondering if this is the same feeling that your DH gets, and if that is why he is standing outside the house when you return home.

LOHENGRIN, Thank you so much for the information about the Olanzapine. We see his Psychiatrist on Tues. (she is the Dr. that Rx the Olanzapine as an "as needed med" to begin with). We will be discussing all of this again at that appointment. I agree about the ER Drs., and that is why I called the Psychiatrist before taking him to the ER. These meds are all such a delicate balance. Trying to treat one thing always seems to cause other problems.


© 2003-2016 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you